Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 251, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 7:58 PM EDT for Darke County, Preble County, Ohio; Wayne County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:58 PM EDT (23:58 UTC)
- Expired
- Aug 9, 2012, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Wayne County, IN, Darke County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:03 PM EDT | HAIL 0.5 | 2 S New Paris, OH | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
066 WUUS51 KILN 092358 SVRILN INC177-OHC037-135-100045- /O.NEW.KILN.SV.W.0251.120809T2358Z-120810T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 758 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAYNE COUNTY IN EAST CENTRAL INDIANA... SOUTHWESTERN DARKE COUNTY IN WEST CENTRAL OHIO... NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO... * UNTIL 845 PM EDT. * AT 755 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW PARIS...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW PARIS... NEW MADISON... IN ADDITION...NEW HOPE...MIDDLEBORO...ELDORADO...WEST MANCHESTER AND CASTINE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-70 BETWEEN MILE MARKERS 0 AND 13 IN OHIO... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO. && LAT...LON 4002 8475 3987 8450 3972 8477 3984 8488 TIME...MOT...LOC 2358Z 221DEG 14KT 3982 8479 $$ ASL
2 follow-up statements
870 WWUS51 KILN 100014 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT THU AUG 9 2012 INC177-100024- /O.CAN.KILN.SV.W.0251.000000T0000Z-120810T0045Z/ WAYNE IN- 814 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3983 8479 3998 8469 3987 8450 3972 8477 TIME...MOT...LOC 0014Z 221DEG 14KT 3986 8471 $$ OHC037-135-100045- /O.CON.KILN.SV.W.0251.000000T0000Z-120810T0045Z/ DARKE OH-PREBLE OH- 814 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTHERN PREBLE AND SOUTHERN DARKE COUNTIES... AT 810 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN PREBLE AND SOUTHERN DARKE COUNTIES...INCLUDING ELDORADO...WEST MANCHESTER AND CASTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3983 8479 3998 8469 3987 8450 3972 8477 TIME...MOT...LOC 0014Z 221DEG 14KT 3986 8471 $$ ASL
713 WWUS51 KILN 100035 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 835 PM EDT THU AUG 9 2012 OHC037-135-100046- /O.EXP.KILN.SV.W.0251.000000T0000Z-120810T0045Z/ DARKE OH-PREBLE OH- 835 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PREBLE AND SOUTHERN DARKE COUNTIES WILL EXPIRE AT 845 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL IS STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3983 8479 3998 8469 3987 8450 3972 8477 TIME...MOT...LOC 0036Z 221DEG 14KT 3992 8464 $$ ASL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:49 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 9, 7:49 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 749 PM EDT THU AUG 9 2012 .SYNOPSIS... SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION FRIDAY AND EXIT ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY MORNING. EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR. MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND FLOODING IS ALSO A THREAT. SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER THE NORTH. GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER 60S SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY. SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY 10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70 NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE UPPER 70S FAR SOUTH. AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE. EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY /OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C- 17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... FIRST LINE OF CONVECTION CONTINUING TO MOVE THROUGH KCMH AND KLCK TAF SITE AREA. ANOTHER AREA OF CONVECTION DEVELOPING IN WESTERN FORECAST AREA THIS EVENING IN RESPONSE TO BETTER LIFT AND DYNAMICS WITH UPPER LEVEL SYSTEM APPROACHING REGION. THESE SHOWERS/THUNDERSTORMS MAY EFFECT MAINLY KDAY AND KLUK OVER THE NEXT SEVERAL HOURS. THE SHOWER AND THUNDERSTORM THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY AT THE NORTHERN TAF SITES. VFR CONDITIONS EXPECTED BY AROUND 15Z FRIDAY AT ALL TAF SITES. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BINAU AVIATION...PARKER
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT THU AUG 9 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 400 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Aug 9, 6:35 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT THU AUG 9 2012
OHZ073-080-092315-
ROSS OH-HIGHLAND OH-
635 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND AND
SOUTHERN ROSS COUNTIES THROUGH 715 PM EDT...
AT 633 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF
RAINSBORO...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BAINBRIDGE...NORTH FORK
VILLAGE AND CHILLICOTHE.
ALSO...SOUTH SALEM...BOURNEVILLE...SUMMITHILL...KNOCKEMSTIFF...
MOORESVILLE...SCIOTO TRAIL STATE PARK...MASSIEVILLE AND LONDONDERRY
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3917 8276 3918 8313 3920 8334 3919 8336
3919 8350 3935 8349 3941 8275
ASLLocal storm report, Aug 9, 6:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLOOD 1 S FOSTER 38.79N 84.21W
08/09/2012 BRACKEN KY LAW ENFORCEMENT
HOLTS CREEK ROAD HAD HIGH WATER OVER IT.
&&
KURZSpecial weather statement, Aug 9, 7:14 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT THU AUG 9 2012
OHZ073-074-082-100000-
HOCKING OH-PIKE OH-ROSS OH-
714 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ROSS...PIKE AND SOUTHWESTERN
HOCKING COUNTIES THROUGH 800 PM EDT...
AT 712 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS NEAR
CHILLICOTHE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAVERLY...NORTH FORK
VILLAGE...AND HOCKING HILLS STATE PARK.
ALSO...GIVENS...MASSIEVILLE...ANDERSONVILLE...SCIOTO TRAIL STATE
PARK...PIKE COUNTY AIRPORT...STOCKDALE...OMEGA AND BEAVER ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3939 8250 3937 8252 3937 8263 3936 8264
3936 8274 3918 8276 3916 8278 3895 8280
3896 8315 3941 8328 3947 8280 3947 8274
3948 8274 3951 8249 3939 8245Special weather statement, Aug 9, 7:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
718 PM EDT THU AUG 9 2012
OHZ054-055-064-100000-
FRANKLIN OH-MADISON OH-PICKAWAY OH-
718 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PICKAWAY...
SOUTHEASTERN MADISON AND FRANKLIN COUNTIES THROUGH 800 PM EDT...
AT 716 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DERBY...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JEFFERSON...LAKE
DARBY...GROVE CITY...HILLIARD...UPPER ARLINGTON...COLUMBUS AND
BEXLEY.
ALSO...BIG PLAIN...ORIENT...HARRISBURG...LILLY CHAPEL...URBANCREST...
NEW ROME...LINCOLN VILLAGE AND OBETZ ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3966 8324 3967 8326 3970 8326 3969 8330
3979 8346 4010 8318 3994 8281 3993 8281
ASLSpecial weather statement, Aug 9, 7:20 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT THU AUG 9 2012
OHZ060-070-092345-
BUTLER OH-PREBLE OH-
720 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE AND NORTHERN
BUTLER COUNTIES THROUGH 745 PM EDT...
AT 716 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR REILY...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...SEVEN MILE AND
CAMDEN.
ALSO...MCGONIGLE...HUESTON WOODS STATE PARK...MORNING SUN...
MUTTONVILLE...COLLINSVILLE...WEST ELKTON...SOMERVILLE AND JACKSONBURG
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3969 8466 3952 8442 3940 8480 3945 8482
3955 8481
ASLLocal storm report, Aug 9, 7:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL OXFORD 39.51N 84.75W
08/09/2012 E1.00 INCH BUTLER OH BROADCAST MEDIA
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:28 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Aug 9, 12:11 AM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Aug 9, 12:41 AM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 9, 12:49 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 26 min |
| Aug 9, 1:23 AM EDT | Special Weather Statement | ILN | Clark, Greene | 37 min |
| Aug 9, 1:57 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 33 min |
| Aug 9, 6:49 AM EDT | Special Weather Statement | ILN | Butler, Preble | 26 min |
| Aug 9, 8:35 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 9, 3:47 PM EDT | Special Weather Statement | ILN | Clermont | 43 min |
| Aug 9, 3:56 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | ILN | Licking | 46 min |
| Aug 9, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Aug 9, 4:46 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Aug 9, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 48 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | ILN | Fairfield | 48 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 33 min |
| Aug 9, 5:47 PM EDT | Special Weather Statement | ILN | Fairfield | 43 min |
| Aug 9, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 41 min |
| Aug 9, 5:59 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 2 hr |
| Aug 9, 6:09 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 2 hr |
| Aug 9, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 50 min |
| Aug 9, 6:22 PM EDT | Special Weather Statement | ILN | Hocking | 38 min |
| Aug 9, 6:27 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 63 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | ILN | Ross | 40 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 38 min |
| Aug 9, 7:14 PM EDT | Special Weather Statement | ILN | Pike, Ross | 46 min |
| Aug 9, 7:18 PM EDT | Special Weather Statement | ILN | Franklin | 42 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
| Aug 9, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 37 min |
| Aug 8, 9:57 PM EDT | Special Weather Statement | ILN | Franklin | 48 min |
| Aug 8, 10:38 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 25 min |
| Aug 8, 10:40 PM EDT | Special Weather Statement | ILN | Dearborn | 35 min |
| Aug 9, 6:05 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 9, 4:24 PM EDT | Areal Flood Advisory | ILN | Switzerland | 2 hr |
| Aug 9, 4:55 PM EDT | Flash Flood Warning | ILN | Switzerland | 81 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.